Back to Ask the Diabetes Team Ask the Diabetes Team

From Kent, Washington, USA:

My brother was recently diagnosed with diabetes when his chronic alcoholism and heroin drug addiction forced him to go to the Emergency Room. His blood sugar was 540 md/gl [30.0 mmol/L] and he was heading for a diabetic coma. Normally, he feels low at 50 mg/dl [2.8 mmol/L], but my mother says he now feels low at 150 mg/dl [8.3 mmol/L] and is not feeling well. He called the 24 hour nurse, the hospital and the pharmacy and all advised him to see a doctor, but they gave no explanation. What could be going on?


I agree that your brother sounds like he is out of control. He should really report to an emergency room and get care as soon as possible. If he is in denial, or is under the influence of his drug addition, he may never get there. You, your family, and his friends may have to see about getting him into a care setting.


Original posting 30 Jun 2004
Posted to Other and Type 2


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:58
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.